Canadian Anaesthetists’ Society Journal

, Volume 19, Issue 6, pp 657–658 | Cite as

An unusual site of intra-arterial injection of thiopentone

  • L. B. Ready


A case of intra-arterial injection of thiopentone into the dorsum of the hand is reported. The incident was confirmed by blood gas determination on a sample from the injection site.


Thiopentone Intermittent Infusion Palmar Arch Nous Rapportons Face Dorsale 


Nous rapportons un cas ďinjection intra-artérielle de thiopentone; ľinjection a été faite sur la face dorsale de la main. Ľincident a été confirmé par la détermination des gaz artériels sur un échantillon du sang prélevé au site de ľinjection.


  1. 1.
    Forrester, A.C. &Saunders, R.C.O. Intra-arterial thiopentone. Brit. J. Anesth.27: 594 (1955).CrossRefGoogle Scholar
  2. 2.
    Baillie, T.W. Accidental intra-arterial administration of thiopental on the back of the hand. Brit. J. Anesth. 30: 373 (1958).CrossRefGoogle Scholar
  3. 3.
    Deshpande, A.M. Accidental injection of Thialbarbitone into an anomalous radial artery. Brit. J. Anesth.39: 83 (1967).CrossRefGoogle Scholar
  4. 4.
    Dundee, J.W. Thiopentone and other barbiturates. 1st ed. Edinburgh and London: Livingstone (1956).Google Scholar
  5. 5.
    Cohen, S.M. Accidental intra-arterial injection of drugs. Lancet,255: 361, 409 (1948).CrossRefGoogle Scholar

Copyright information

© Canadian Anesthesiologists 1972

Authors and Affiliations

  • L. B. Ready
    • 1
  1. 1.Department of AnaesthesiaUniversity of Saskatchewan and University HospitalSaskatoon

Personalised recommendations